Advertisement

Communications in Mathematical Physics

, Volume 208, Issue 3, pp 787–798 | Cite as

Monopoles and Solitons in Fuzzy Physics

  • S. Baez
  • A. P. Balachandran
  • S. Vaidya
  • B. Ydri

Abstract:

Monopoles and solitons have important topological aspects like quantized fluxes, winding numbers and curved target spaces. Naive discretizations which substitute a lattice of points for the underlying manifolds are incapable of retaining these features in a precise way. We study these problems of discrete physics and matrix models and discuss mathematically coherent discretizations of monopoles and solitons using fuzzy physics and noncommutative geometry. A fuzzy σ-model action for the two-sphere fulfilling a fuzzy Belavin–Polyakov bound is also put forth.

Keywords

Manifold Soliton Matrix Model Target Space Noncommutative Geometry 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • S. Baez
    • 1
  • A. P. Balachandran
    • 1
  • S. Vaidya
    • 2
  • B. Ydri
    • 1
  1. 1.Physics Department, Syracuse University, Syracuse, NY 13244-1130, USAUS
  2. 2.Tata Institute of Fundamental Research, Colaba, Mumbai, 400 005, IndiaIN

Personalised recommendations